Alert archive / California / Wind Advisories in 2015

Wind Advisory 30, NWS San Diego, CA

November 16, 20154 counties in California

NWS San Diego, CA issued this wind advisory at Nov 16, 2015, 1:44 PM PST for 4 counties in California. It took effect at Nov 16, 2015, 7:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2015, 1:44 PM PST (21:44 UTC)
In effect from
Nov 16, 2015, 7:00 PM PST
Expired
Nov 17, 2015, 1:00 PM PST
In force
18 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2015-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2015-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WWUS76 KSGX 162144
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
144 PM PST MON NOV 16 2015

...FREEZE WARNING FOR THE HIGH DESERT TONIGHT...
 
...GUSTY NORTHEASTERLY WINDS OVER PORTIONS OF THE
MOUNTAINS...VALLEYS AND COACHELLA VALLEY TONIGHT THROUGH EARLY
TUESDAY AFTERNOON...

.A COLD AIRMASS OVER THE REGION WILL ALLOW LOW TEMPERATURES TO DIP
INTO THE MID TO UPPER 20S TONIGHT FOR PORTIONS OF THE HIGH
DESERT. SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL
CREATE GUSTY NORTHEASTERLY WINDS OVER THE MOUNTAINS AND ADJACENT
VALLEYS LATE THIS EVENING THROUGH EARLY TUESDAY AFTERNOON. WARMER
AND LESS WINDY WEATHER IS FORECAST FOR WEDNESDAY.

CAZ060-170600-
/O.NEW.KSGX.FZ.W.0002.151117T0900Z-151117T1600Z/
APPLE AND LUCERNE VALLEYS-
144 PM PST MON NOV 16 2015

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PST TUESDAY. 

* LOCATION...UPPER DESERTS...INCLUDING HELENDALE...VICTORVILLE...
  APPLE VALLEY...AND LUCERNE VALLEY.

* DURATION...LATE TONIGHT THROUGH EARLY TUESDAY MORNING.

* TEMPERATURE...MID TO UPPER 20S.

* IMPACTS...FROST CAN DAMAGE OR KILL CROPS AND SENSITIVE OUTDOOR 
  PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ048-055>057-061-065-554-170600-
/O.NEW.KSGX.WI.Y.0030.151117T0300Z-151117T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY-
SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY INLAND AREAS-
144 PM PST MON NOV 16 2015

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM PST
TUESDAY. 

* WINDS...NORTHEASTERLY 20 TO 30 MPH WITH GUSTS TO 45 MPH. PEAK
  GUSTS TO 65 MPH IN THE MOUNTAINS.

* TIMING...THIS EVENING THROUGH 1 PM TUESDAY.

* LOCATIONS...PORTIONS OF THE MOUNTAINS...VALLEYS AND COACHELLA
  VALLEY.

* VISIBILITY...AREAS OF BLOWING SAND AND DUST IN THE VALLEYS AND
  COACHELLA VALLEY.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES. SMALL BROKEN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JJT
4 follow-up statements
578 
WWUS76 KSGX 170217
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
617 PM PST MON NOV 16 2015

...FREEZE WARNING FOR THE HIGH DESERT OVERNIGHT TONIGHT...

...STRONG AND GUSTY NORTHEASTERLY WINDS OVER PORTIONS OF THE
MOUNTAINS...VALLEYS AND COACHELLA VALLEY TONIGHT THROUGH EARLY
TUESDAY AFTERNOON...

...WINDY IN THE CENTRAL AND SOUTHERN ORANGE COUNTY COASTAL AREAS
LATE THIS EVENING THROUGH TUESDAY MORNING...

.A LINGERING COLD AIRMASS...LIGHT WINDS AND CLEAR SKIES WILL
ALLOW LOW TEMPERATURES TO DIP INTO THE MID TO UPPER 20S TONIGHT
FOR THE HIGH DESERTS. 

SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL CREATE
STRONG AND GUSTY NORTHEASTERLY WINDS OVER THE MOUNTAINS AND
ADJACENT VALLEYS LATE THIS EVENING THROUGH EARLY TUESDAY
AFTERNOON. SOME OF THE STRONG GUSTS WILL ALSO MAKE IT INTO THE
ORANGE COUNTY COASTAL AREAS LATE THIS EVENING THROUGH TUESDAY
MORNING. WINDS WILL WEAKEN TUESDAY AFTERNOON.

CAZ060-171200-
/O.CON.KSGX.FZ.W.0002.151117T0900Z-151117T1600Z/
APPLE AND LUCERNE VALLEYS-
617 PM PST MON NOV 16 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
TUESDAY...

* LOCATION...UPPER DESERTS...INCLUDING HELENDALE...VICTORVILLE...
  APPLE VALLEY...AND LUCERNE VALLEY.

* DURATION...LATE TONIGHT THROUGH EARLY TUESDAY MORNING.

* TEMPERATURE...25 TO 28 DEGREES IN THE COLDEST LOCATIONS.

* IMPACTS...TEMPERATURES THIS LOW CAN DAMAGE OR KILL CROPS AND
  SENSITIVE OUTDOOR PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ552-171200-
/O.EXB.KSGX.WI.Y.0030.151117T0600Z-151117T1800Z/
ORANGE COUNTY COASTAL AREAS-
617 PM PST MON NOV 16 2015

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST TUESDAY. 

* WINDS...NORTHEASTERLY 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...LATE THIS EVENING THROUGH 10 AM TUESDAY.

* LOCATIONS...CENTRAL AND SOUTHERN ORANGE COUNTY COASTAL AREAS.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. SMALL BROKEN TREE LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-055>057-061-065-554-171200-
/O.CON.KSGX.WI.Y.0030.151117T0300Z-151117T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY-
SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY INLAND AREAS-
617 PM PST MON NOV 16 2015

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING UNTIL 1 PM PST
TUESDAY...

* WINDS...NORTHEASTERLY 20 TO 30 MPH WITH GUSTS OF 45 TO 55 MPH.
  PEAK GUSTS TO 70 MPH IN THE WINDIEST LOCATIONS.

* TIMING...THIS EVENING THROUGH 1 PM TUESDAY.

* LOCATIONS...ALONG MOUNTAIN RIDGES...THROUGH AND BELOW THE
  PASSES...CANYONS...AND INTO THE COASTAL FOOTHILLS. 

* VISIBILITY...AREAS OF BLOWING SAND AND DUST IN THE VALLEYS AND
  COACHELLA VALLEY...LOCALLY REDUCING VISIBILITY TO 1 MILE OR
  LESS.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES...ESPECIALLY ALONG PORTIONS OF INTERSTATES
  10...215...405 AND 5. SMALL BROKEN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HARRISON
400 
WWUS76 KSGX 171039
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
239 AM PST TUE NOV 17 2015

...FREEZE WARNING FOR THE HIGH DESERT THROUGH THIS MORNING...

...STRONG AND GUSTY NORTHEAST WINDS OVER PORTIONS OF THE
MOUNTAINS...INLAND EMPIRE...ORANGE COUNTY...AND COACHELLA VALLEY
THROUGH EARLY THIS AFTERNOON...

.A LINGERING COLD AIRMASS...LIGHT WINDS...AND CLEAR SKIES WILL
ALLOW LOW TEMPERATURES TO DROP INTO THE MID TO UPPER 20S THIS
MORNING IN THE HIGH DESERTS.

SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL CREATE
STRONG AND GUSTY NORTHEAST WINDS OVER THE MOUNTAINS AND ADJACENT
VALLEYS AND COASTAL AREAS THROUGH EARLY THIS AFTERNOON. WINDS
WILL WEAKEN DURING THE AFTERNOON.

CAZ060-171600-
/O.CON.KSGX.FZ.W.0002.000000T0000Z-151117T1600Z/
APPLE AND LUCERNE VALLEYS-
239 AM PST TUE NOV 17 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* LOCATION...UPPER DESERTS...INCLUDING HELENDALE...VICTORVILLE...
  APPLE VALLEY...AND LUCERNE VALLEY.

* DURATION...THROUGH 8 AM THIS MORNING.

* TEMPERATURE...25 TO 28 DEGREES.

* IMPACTS...TEMPERATURES THIS LOW CAN DAMAGE OR KILL CROPS AND 
  SENSITIVE OUTDOOR PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ552-171600-
/O.EXT.KSGX.WI.Y.0030.000000T0000Z-151117T2100Z/
ORANGE COUNTY COASTAL AREAS-
239 AM PST TUE NOV 17 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* TIMING...THROUGH EARLY THIS AFTERNOON.

* LOCATIONS...CENTRAL AND SOUTHERN ORANGE COUNTY COASTAL
  AREAS...INCLUDING LAGUNA BEACH AND SAN CLEMENTE.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. SMALL BROKEN TREE LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-055>057-061-065-554-171600-
/O.CON.KSGX.WI.Y.0030.000000T0000Z-151117T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY-
SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY INLAND AREAS-
239 AM PST TUE NOV 17 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* WINDS...NORTH TO NORTHEAST 15 TO 30 MPH WITH GUSTS 35 TO 50 MPH.
  ISOLATED GUSTS TO 65 MPH IN THE WINDIEST LOCATIONS.

* TIMING...THROUGH EARLY THIS AFTERNOON.

* LOCATIONS...ALONG MOUNTAIN RIDGES...THROUGH AND BELOW THE
  PASSES...CANYONS...AND INTO THE FOOTHILLS OF THE SANTA ANA
  MOUNTAINS.

* VISIBILITY...VISIBILITY LOCALLY REDUCED IN BLOWING SAND AND
  DUST IN THE VALLEYS AND COACHELLA VALLEY.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES...ESPECIALLY ALONG PORTIONS OF INTERSTATES
  10...215...405 AND 5. SMALL BROKEN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SS
658 
WWUS76 KSGX 171549
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
ISSUED BY NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
749 AM PST TUE NOV 17 2015

...STRONG AND GUSTY NORTHEAST WINDS OVER PORTIONS OF THE
MOUNTAINS...INLAND EMPIRE...ORANGE COUNTY...AND COACHELLA VALLEY
THROUGH EARLY THIS AFTERNOON...

.SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL CREATE
STRONG AND GUSTY NORTHEAST WINDS OVER THE MOUNTAINS AND ADJACENT
VALLEYS AND COASTAL AREAS THROUGH EARLY THIS AFTERNOON. WINDS WILL
WEAKEN DURING THE AFTERNOON.

CAZ060-171700-
/O.EXP.KSGX.FZ.W.0002.000000T0000Z-151117T1600Z/
APPLE AND LUCERNE VALLEYS-
749 AM PST TUE NOV 17 2015

...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING...

TEMPERATURES REMAIN COLD THIS MORNING...BUT HAVE WARMED UP TO
ABOVE FREEZING OVER MOST OF THE AREA WITH THE MORNING SUN.
TEMPERATURES ARE NOT EXPECTED TO FALL BELOW FREEZING TONIGHT.

$$

CAZ048-055>057-061-065-554-172100-
/O.CON.KSGX.WI.Y.0030.000000T0000Z-151117T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY-
SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY INLAND AREAS-
749 AM PST TUE NOV 17 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* WINDS...AREAS OF NORTH TO NORTHEAST 15 TO 30 MPH WITH GUSTS 35
  TO 50 MPH. ISOLATED GUSTS TO 65 MPH IN THE WINDIEST LOCATIONS.

* TIMING...THROUGH EARLY THIS AFTERNOON.

* LOCATIONS...ALONG MOUNTAIN RIDGES...THROUGH AND BELOW THE 
  PASSES...CANYONS...AND INTO THE FOOTHILLS OF THE SANTA ANA 
  MOUNTAINS. 

* VISIBILITY...VISIBILITY LOCALLY REDUCED IN BLOWING SAND AND 
  DUST IN THE VALLEYS AND COACHELLA VALLEY. 

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES...ESPECIALLY ALONG PORTIONS OF INTERSTATES 10...215...
   405 AND 5. SMALL BROKEN TREE LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ552-172100-
/O.CON.KSGX.WI.Y.0030.000000T0000Z-151117T2100Z/
ORANGE COUNTY COASTAL AREAS-
749 AM PST TUE NOV 17 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* WINDS...LOCALIZED NORTHEAST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* TIMING...THROUGH EARLY THIS AFTERNOON.

* LOCATIONS...CENTRAL AND SOUTHERN ORANGE COUNTY COASTAL AREAS...
  INCLUDING LAGUNA BEACH AND SAN CLEMENTE. 

* IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. SMALL BROKEN TREE LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SS/RK
548 
WWUS76 KSGX 172106
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
ISSUED BY NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
106 PM PST TUE NOV 17 2015


CAZ048-055>057-061-065-552-554-172215-
/O.EXP.KSGX.WI.Y.0030.000000T0000Z-151117T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY-
SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY COASTAL AREAS-
ORANGE COUNTY INLAND AREAS-
106 PM PST TUE NOV 17 2015

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE MOSTLY DROPPED BELOW ADVISORY LEVELS. LOCAL NORTHEAST
WIND GUSTS UP TO 35 MPH ARE STILL POSSIBLE OVER THE PEAKS AND
THROUGH AND BELOW PASSES AND CANYONS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 16, 9:44 AM PST, 4 hours earlier.

Area forecast discussion, Nov 16, 9:44 AM PST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
944 AM PST MON NOV 16 2015

.SYNOPSIS...
GUSTY W-NW WINDS WILL CONTINUE THIS MORNING OVER PORTIONS OF THE
REGION. MUCH COOLER TODAY...WITH HIGHS WELL BELOW NORMAL. MODERATE
OFFSHORE NORTHEASTERLY WINDS WILL DEVELOP TONIGHT/TUE MORNING OVER
PORTIONS OF SAN BERNARDINO/ORANGE/RIVERSIDE COUNTIES AS SURFACE
HIGH PRESSURE BUILDS OVER THE GREAT BASIN. WARMER AND WEAK
OFFSHORE FLOW MID TO LATE THIS WEEK WITH HIGH PRESSURE ALOFT. MORE
SEASONAL WEATHER IS EXPECTED THIS WEEKEND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

AT 9 AM PDT...WATER VAPOR SATELLITE IMAGERY DISPLAYED AN UPPER-LEVEL
LOW CENTERED NEAR THE FOUR CORNERS...WITH THE ASSOCIATED TROUGH JUST
TO OUR SOUTH...AND AN UPPER-LEVEL RIDGE WELL OFF THE WEST COAST.
ONSHORE SURFACE PRESSURE GRADIENTS OF 10 MB FROM SAN DIEGO TO LAS
VEGAS AND 4 MB FROM SAN DIEGO TO THERMAL WERE CREATING GUSTY
NORTHWESTERLY WINDS ACROSS THE AREA...ESPECIALLY IN THE MOUNTAINS
AND ALONG THE COAST. A PNS WAS ISSUED AT 8 AM THIS MORNING WITH
HIGHEST OBSERVED WIND GUSTS SO FAR. GUSTS AROUND 35 MPH WILL
CONTINUE ALONG THE COAST...WITH GUSTS OF 40 TO 55 MPH POSSIBLE IN
THE MOUNTAINS AND DESERTS. THESE WINDS WILL SLOWLY DIMINISH LATE
THIS MORNING. THE WIND ADVISORY IN EFFECT FOR THE
COAST...MOUNTAINS AND DESERTS HAS BEEN EXTENDED THROUGH NOON.
LOWER HEIGHTS ALOFT WILL CREATE COOLER WEATHER TODAY...WITH HIGHS
OF 5 TO 15 DEGREES F BELOW NORMAL EXPECTED MOST AREAS. PORTIONS OF
THE MOUNTAINS WILL BE 20 TO 25 DEGREES F BELOW NORMAL.

SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN LATER TODAY WILL
SHIFT THE WINDS TO OFFSHORE BY THIS EVENING...AND PEAK LATE
TONIGHT/EARLY TUESDAY MORNING. MOUNTAIN PEAKS AND FAVORED
CANYONS/COASTAL MOUNTAIN SLOPES IN SAN BERNARDINO COUNTY AND ORANGE
COUNTY WILL OBSERVE NORTHEASTERLY WIND GUSTS OF 55 TO 65 MPH...WITH
VALLEY AREAS BELOW OBSERVING GUSTS OF 35 TO 45 MPH. WINDS WILL
DIMINISH THROUGHOUT THE DAY TUESDAY. DOWNSLOPING WINDS AND
BUILDING HEIGHTS ALOFT WILL HELP RAISE HIGH TEMPERATURES TO JUST
BELOW NORMAL ON TUESDAY.

WEDNESDAY THROUGH FRIDAY...WEAK OFFSHORE FLOW AND UPPER-LEVEL HIGH
PRESSURE BUILDING OFF THE CA COAST WILL RAISE HIGH TEMPERATURES 5
TO 15 DEGREES F ABOVE NORMAL. THE WARMEST DAYS THIS WEEK WILL BE
THURSDAY AND FRIDAY.

BY THIS WEEKEND...MODELS DIVERGE IN THEIR SOLUTIONS AS THE 16/0000
UTC ECMWF DIGS AN UPPER-LEVEL TROUGH ACROSS CA...AND THE 16/0600 UTC
GFS GENERATES ZONAL FLOW AND SLIGHTLY LOWER HEIGHTS ALOFT. THE
LIKELY RESULT WILL BE A RETURN OF ONSHORE FLOW AND MORE SEASONAL
WEATHER FOR THE WEEKEND.

&&

.AVIATION...
161730Z...COAST/VALLEYS...NW WINDS GUSTING 25-35KT CONTINUING ALONG
THE IMMEDIATE COAST THROUGH NOON PST. WINDS WILL GRADUALLY WEAKEN
THROUGH THE LATE AFTERNOON. SCT CLOUDS LAYERED FROM 3500 FT TO 9000
FT...MAINLY OVER SOUTHERN SAN DIEGO COUNTY...WILL CLEAR BY
AFTERNOON. STRONG N-NE WINDS DEVELOP THIS EVENING OVER PORTIONS OF
THE INLAND EMPIRE AND ORANGE COUNTY. SFC GUSTS IN EXCESS OF 40KT AND
ASSOCIATED STG UDDS AND LLWS ARE POSSIBLE BELOW THE FAVORED PASSES
AND CANYONS BY TUE MORNING...INCLUDING VCNTY KONT AND KSNA.

MOUNTAINS/DESERTS...MOSTLY CLEAR SKIES AND UNRESTRICTED VIS
PREVAILING THROUGH TUE MORNING. WEST WINDS 25-35 KT WITH GUSTS 40-50
KT WILL CONTINUE THROUGH THE MORNING ALONG THE RIDGES...DESERT MTN
SLOPES...AND PASSES. STG-SVR UDDS AND LLWS LIKELY OVER/E OF THE MTNS
AND ADJACENT DESERT AREAS. VIS MAY BE REDUCED TO 5SM OR LESS AT
TIMES IN BLDU IN THE DESERTS. WINDS WILL GRADUALLY WEAKEN THIS
AFTERNOON. STRONG N-NE WINDS DEVELOP TONIGHT OVER THE SAN BERNARDINO
MOUNTAINS AND NORTHERN PORTIONS OF THE COACHELLA VALLEY LATE TONIGHT.

&&

.MARINE...
930 AM...WEST TO NORTHWEST WINDS 25-30 KT WITH GUSTS TO 40 KT WILL
CONTINUE THROUGH THIS EVENING. COMBINED SEAS OF 9-14 FT...STEEP
WAVES...AND STRONG WINDS WILL CREATE ROUGH AND DANGEROUS CONDITIONS.
A GALE WARNING FOR THE INNER AND OUTER WATERS IS IN EFFECT THROUGH
10 PM THIS EVENING...SEE LAXMWWSGX FOR ADDITIONAL DETAILS. WIND AND
SEA CONDITIONS WILL GRADUALLY IMPROVE TONIGHT INTO TUESDAY MORNING.

&&

.BEACHES...
930 AM...ELEVATED SURF OF 4-6 FT WITH LOCALLY HIGHER SETS AND STRONG
RIP CURRENTS ARE LIKELY TODAY DUE TO LARGE WIND WAVES DEVELOPING
OVER NEARSHORE WATERS. SWELL AND SURF WILL QUICKLY LOWER ON
TUESDAY.

&&

.FIRE WEATHER...
A WIND ADVISORY WILL CONTINUE THROUGH NOON FOR GUSTY W-NW WINDS
IN THE MOUNTAINS...DESERTS AND ALONG THE COAST. ONSHORE WINDS
WILL DIMINISH THIS AFTERNOON...THEN QUICKLY SHIFT OFFSHORE OVER
PORTIONS OF SAN BERNARDINO...ORANGE AND RIVERSIDE COUNTY THIS
EVENING. NORTHEASTERLY GUSTS OF 55 TO 65 MPH ARE POSSIBLE IN THE
MOUNTAINS...WITH VALLEY AREAS BELOW OBSERVING GUSTS OF 35 TO 45
MPH LATE TONIGHT/EARLY TUESDAY MORNING. WINDS WILL DIMINISH
THROUGHOUT THE DAY TUESDAY. DOWNSLOPING WINDS WILL LOWER RELATIVE
HUMIDITY IN PORTIONS OF THE VALLEYS. THEREFORE...ELEVATED FIRE
WEATHER CONDITIONS WILL BE PRESENT FOR TUESDAY MORNING. WEAK
OFFSHORE WINDS ARE EXPECTED WEDNESDAY THROUGH THE END OF THE WEEK.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL NOON PST TODAY FOR APPLE AND LUCERNE VALLEYS-
     ORANGE COUNTY COASTAL AREAS-RIVERSIDE COUNTY MOUNTAINS-SAN
     BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY COASTAL AREAS-
     SAN DIEGO COUNTY DESERTS-SAN DIEGO COUNTY MOUNTAINS-SAN
     GORGONIO PASS NEAR BANNING.

PZ...GALE WARNING UNTIL 10 PM PST THIS EVENING FOR COASTAL WATERS
     FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM-
     WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
     30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC/FIRE WEATHER...JJT
AVIATION/MARINE/BEACHES...PG

In the hours before

Local storm report, Nov 16, 9:20 AM PST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
920 AM PST MON NOV 16 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 AM     NON-TSTM WND GST 3 WSW CORONADO          32.67N 117.24W
11/16/2015  M58 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION PT. LOMA CABRILLO /SDL13/

&&

BA
Local storm report, Nov 16, 9:23 AM PST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
923 AM PST MON NOV 16 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     NON-TSTM WND GST 2 NNE JULIAN            33.10N 116.58W
11/16/2015  M58 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION VOLCAN MOUNTAIN /VCMSD/

&&

BA

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 1:44 PM PSTFreeze WarningSGXSan Bernardino18 hr
Nov 16, 3:54 PM PSTSmall Craft AdvisorySGX6 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.